Dermatology Expert Forum
Are these hives and what can I do?
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Are these hives and what can I do?

I have already seen a dermatologist about this problem but he has really been unable to help me.  I get these bumps on my face practically every day and it is really getting old. Please take a look at these pictures so you can see what I mean -
http://img504.imageshack.us/img504/640/picture001hy4.jpg (this one was not pink like most of them are for some reason, notice how the pores are stretched out)
http://img258.imageshack.us/img258/8141/picture003qc7.jpg
http://img470.imageshack.us/img470/3571/picture005wx6.jpg

My doctor first said they are hives and put me on 180mg of Allegra daily.  I thought it was helping at first but I am still getting at least one or two new bumps every day, mostly around my eyes but they have appeared on the rest of my face and neck from time to time, and now I am also on 20mg of doxepin at night which has done nothing.  I am not sure if these are hives because they only itch a little bit when they first appear, and I've heard that hives itch like crazy. They also do not go away as quickly as hives are supposed to, it usually takes 2-3 days for them to completely go away.  Typically they are huge at first and then gradually get smaller, sometimes they look similar to closed comedones the second day but they are gone by the third, sometimes they just look like red blotches the second and third days.  Last time I saw my derm he tried to say they were pimples but they definitely are not as they go away so quickly and leave no trace (if only acne sufferers were so lucky, myself included). I thought it might be another medication I am on, spironolactone, but I stopped taking it for 2 days and still got bumps both days and I take it around the same time every day but the bumps appear randomly. I am sick of taking all kinds of medication and not seeing any results, could it be something other than hives and what can I do about it?
Related Discussions
242489_tn?1210500813
Don't know.  The pictures look like pimples, but the resolution is too fuzzy for me to say more than that.  I agree that hives are typically itchy, and that acne spots don't come and go that fast, but some form of acne still seems most likely, which is, I'm afraid, all I can say from this distance.  Perhaps you should get another opinion.  We don't like to do skin biopsies on the face, but that might be a consideration if the condition persists and continues to trouble you.

Sorry I can't add more.

Dr. Rockoff
2 Comments
Blank
Avatar_n_tn
I realize the second picture is fuzzy but that's a pretty good idea of what they looked like, those in particular were COMPLETELY gone the next day so I KNOW THAT IT IS NOT ACNE.  I am going to have to get a second opinion, and I'm pretty peeved that I just wasted $19 here.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank